Alert archive / California / Tornado Warnings in 2007

Tornado Warning 3, NWS Hanford, CA

September 1, 2007Kern County, California

NWS Hanford, CA issued this tornado warning at Sep 1, 2007, 5:09 PM PDT for Kern County, California. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2007, 5:09 PM PDT (00:09 UTC)
Expired
Sep 1, 2007, 6:00 PM PDT
In force
51 min
Issued by
NWS Hanford, CA
Area
Counties, with a storm outline in the text

County Kern County, CA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS56 KHNX 020010
TORHNX
CAC029-020100-
/O.NEW.KHNX.TO.W.0003.070902T0009Z-070902T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
509 PM PDT SAT SEP 1 2007

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA...

* UNTIL 600 PM PDT

* AT 459 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES
  SOUTHWEST OF CALIFORNIA CITY...OR ABOUT 26 MILES NORTHEAST OF
  LANCASTER...MOVING NORTHEAST AT 20 MPH.

* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED COUNTY.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3526 11788 3512 11770 3498 11798 3505 11806
TIME...MOT...LOC 0009Z 225DEG 20KT 3507 11794

$$

JDB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this tornado warning went out at Sep 1, 2:47 PM PDT, 2 hours 22 minutes earlier.

Area forecast discussion, Sep 1, 2:47 PM PDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
247 PM PDT SAT SEP 1 2007

.DISCUSSION...CLOUDS CONTINUE BUILDING OVER THE HIGHER ELEVATIONS
AS CONVECTION FLAIRS UP AGAIN THIS AFTERNOON. YET...WITH THE FLOW
ALOFT MORE WESTERLY TODAY...WILL KEEP CONVECTION CONFINED TO THE
MOUNTAINS AND POSSIBLY THE DESERTS. WILL MAINTAIN PRECIP POTENTIAL
AT SLIGHT CHANCE LEVELS AS INSTABILITY REMAINS WEAK THIS
AFTERNOON. HOWEVER...AS MODELS MAINTAIN HIGHER LAYER PRECIPITABLE
WATER VALUES OVER THE SOUTHERN SECTIONS OF THE DISTRICT...CAN NOT
RULE OUT POSSIBLE THUNDERSTORMS.

CURRENT 24 HOUR TREND STILL SHOWING VERY LITTLE CHANGE IN
TEMPERATURES WITH DEW POINTS RUNNING SLIGHTLY LOWER. AT THE 850MB
LEVEL...TEMPERATURES ARE EXPECTED TO REACH THE 25-27 DEC-C RANGE
ON SUNDAY. THIS WILL TRANSLATE IN SURFACE READINGS ONCE AGAIN
REACHING THE 100 TO 108 DEG-F RANGE. YET...DEW POINTS ALONG WITH
TEMPERATURES ARE JUST MAKING THE RANGE OF PRODUCING HEAT ADVISORY
CRITERIA INDICES. THEREFORE...WILL MAINTAIN THE HEAT ADVISORY FOR
TONIGHT AND INTO SUNDAY. AFTER SUNDAY...MODELS PROG A WEAK TROF
WILL APPROACH THE PACIFIC NORTHWEST. CURRENT TIMING AS THE TROF
AXIS OVER THE REGION ON TUESDAY. THIS TROF IS PROGGED TO BE
PROGRESSIVE AND WILL PASS QUICKLY INTO THE ROCKIES BY WEDNESDAY.
YET...MAY SEE A GRADUAL COOL DOWN /SLIGHT/ EARLY NEXT WEEK. THE
FLOW BECOMES MORE NORTHWESTERLY BEHIND THE TROF WHICH MAY KEEP THE
DISTRICT COOLER THROUGH THE REST OF THE WEEK. IN ADDITION...THE
NORTHWEST FLOW ALOFT WILL MAINTAIN A DRY FORECAST AFTER TROF
PASSAGE.

&&

.AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCAL
MOUNTAIN OBSCURATIONS ACROSS THE SOUTHERN SIERRA NEVADA THROUGH 05Z
SUNDAY. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED THROUGH 00Z
MONDAY.

FOR SPECIFIC DETAILS...PLEASE REFER TO THE TAFS FOR KMCE...KFAT AND
KBFL...AND TWEB ROUTES 421 AND 423.

&&

.AIR QUALITY ISSUES...NONE

&&

.HNX WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY UNTIL 7 PM PDT
 SUNDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE
 ADJACENT FOOTHILLS /CAZ089>094/.

&&

PUBLIC...MOLINA
AVN/FW...DCH

WEATHER.GOV/HANFORD
Hazardous weather outlook, Sep 1, 6:01 AM PDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
601 AM PDT SAT SEP 1 2007

CAZ089>094-021315-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
601 AM PDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR TODAY FROM 2 PM UNTIL 7 PM.
PLEASE REFER TO THE LATEST WEATHER MESSAGE ISSUED BY THE NATIONAL
WEATHER SERVICE OFFICE IN HANFORD AT /WWUS76 KHNX/ OR /SFONPWHNX/
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HEAT ADVISORY CONTINUES FOR SUNDAY FROM 2 PM UNTIL 7 PM.
PLEASE REFER TO THE LATEST WEATHER MESSAGE ISSUED BY THE NATIONAL
WEATHER SERVICE OFFICE IN HANFORD AT /WWUS76 KHNX/ OR /SFONPWHNX/
FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE
OFFICE.

WEATHER.GOV/HANFORD

JEB

In the hours before

Local storm report, Sep 1, 4:15 PM PDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
415 PM PDT SAT SEP 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     FUNNEL CLOUD     2 S ROSAMOND            34.83N 118.20W
09/01/2007                   KERN               CA   LAW ENFORCEMENT

            PUBLIC REPORTS OF A FUNNEL CLOUD RELAYED THROUGH KERN
            COUNTY SHERIFF BETWEEN ROSAMOND AND LANCASTER.

&&

STACHELSKI
Local storm report, Sep 1, 4:22 PM PDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
422 PM PDT SAT SEP 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TORNADO          ROSAMOND                34.86N 118.20W
09/01/2007                   KERN               CA   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED A TORNADO IN ROSAMOND
            NEAR SIERRA HIGHWAY AND HIGHWAY 14.

&&

CTS/JDB
Local storm report, Sep 1, 4:43 PM PDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
443 PM PDT SAT SEP 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     ROSAMOND                34.86N 118.20W
09/01/2007                   KERN               CA   TRAINED SPOTTER

            A SPOTTER REPORTED A POWER POLE ON A HOUSE ON 53RD STREET
            ON THE WEST SIDE OF ROSAMOND. TIME LISTED IS WHEN EVENT
            WAS REPORTED TO NWS HNX. ACTUAL TIME MAY HAVE BEEN
            EARLIER.

&&

CTS/KD
Local storm report, Sep 1, 4:47 PM PDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
447 PM PDT SAT SEP 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND DMG     ROSAMOND                34.86N 118.20W
09/01/2007                   KERN               CA   TRAINED SPOTTER

            SPOTTER REPORTED POWER POLES DOWN IN ROSAMOND BETWEEN
            40TH AND 50TH STREET WITH BLOWING DUST MOVING IN FROM THE
            SOUTHWEST.

&&

CTS
Local storm report, Sep 1, 4:59 PM PDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
459 PM PDT SAT SEP 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     TSTM WND DMG     ROSAMOND                34.86N 118.20W
09/01/2007                   KERN               CA   TRAINED SPOTTER

            TOTAL OF SIX TELEPHONE POLES BLEW DOWN IN ROSAMOND NEAR
            40TH STREET AND ROSAMOND BLVD. UPDATE ON EARLIER REPORT.
            TIME IS WHEN REPORT WAS GIVEN TO NWS IN HNX.

&&

CTS

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 5:17 PM PDTTornado WarningHNXKern26 min

Nearby

Tornado Warnings in California, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.